Alert archive / New Jersey / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 28, 2012, 7:23 PM EDT for Mercer County, New Jersey. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2012, 7:23 PM EDT (23:23 UTC)
- Expired
- Sep 28, 2012, 8:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Philadelphia/Mount Holly
County Mercer County, NJ
The radar
The Philadelphia radar (KDIX), 25 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
511
WWUS81 KPHI 282323
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
723 PM EDT FRI SEP 28 2012
NJZ013-019-020-290015-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
723 PM EDT FRI SEP 28 2012
...A THUNDERSTORM WILL MOVE FROM THE MOUNT HOLLY AREA IN BURLINGTON
COUNTY TO THE CREAM RIDGE AND NEW EGYPT AREA IN MONMOUTH AND OCEAN
COUNTIES...
AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR MOUNT HOLLY...OR ABOUT 15 MILES SOUTH OF
TRENTON...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR
COLUMBUS...JOBSTOWN...FIELDSBORO..AND PEMBERTON AROUND 730
PM...WRIGHTSTOWN AND FORT DIX AROUND 740 PM...CROSSWICKS AROUND 745
PM AND MCGUIRE AFB AROUND 750 PM. IT WILL THEN MOVE TO THE CREAM
RIDGE AND NEW EGYPT AREA.
FAIRLY BRIEF BUT HEAVY RAIN WILL FALL FROM THIS STORM. IN EXCESS OF
ONE HALF INCH OF RAIN WILL FALL IN SOME LOCATIONS...WHICH MAY CAUSE
SOME PONDING OF WATER IN POOR DRAINAGE AREAS.
DANGEROUS CLOUD TO GROUND LIGHTNING HAS OCCURRED WITH THIS STORM.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. PLEASE
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
WIND GUSTS TO 25 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4004 7422 3994 7486 4009 7486 4013 7482
4012 7478 4016 7471 4017 7466 4014 7462
4014 7459 4018 7461 4025 7429
$$
MPDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 28, 6:35 PM EDT, 48 minutes earlier.
Area forecast discussion, Sep 28, 6:35 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 635 PM EDT FRI SEP 28 2012 .SYNOPSIS... LOW PRESSURE OVER NEW YORK CITY AT 6 PM WILL SLOWLY SLIDE NORTHEAST TO THE NEAR BOSTON BY SATURDAY WITH THE TRAILING COLD FRONT TO PHILADELPHIA SLIDING OFF THE MID ATLANTIC COAST LATE TONIGHT. THE FRONT WILL THEN STALL TO OUR IMMEDIATE SOUTH AND EAST WHILE A LARGE MID-LEVEL LOW SETTLES INTO THE GREAT LAKES REGION. THIS FEATURE WILL PROVIDE UNSETTLED CONDITIONS ACROSS OUR REGION THROUGH AT LEAST MONDAY BEFORE LIFTING TO THE NORTHEAST. WEAK HIGH PRESSURE FOLLOWS ON MONDAY. ANOTHER SYSTEM FORMS TO OUR SOUTHWEST AND SLOWLY MOVES INTO THE REGION BY TUESDAY AND WEDNESDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... ITS BEEN A CHILLY DAY IN NORTHWEST NEW JERSEY JAMMED IN LIGHT NORTHEAST FLOW AS LOW PRESSURE HAS MOVED FROM EASTERN PENNSYLVANIA TO NEW YORK CITY LATE TODAY. SCATTERED SHOWERS WERE STILL ALONG THE FRONT NEAR AND JUST WEST OF THE I95 CORRIDOR WITH ISOLATED HEAVIER SHOWERS NEAR CAPE MAY. A SMALL SHORT WAVE...IN WVA WITH SHOWERS AND SCT TSTMS MOVING EWD FROM VA ACROSS THE CHES BAY WILL PROBABLY SPREAD SHOWERS NEWD AHD OF THE APPROACHING CF TONIGHT AND PRODUCE A PERIOD OF RAIN FOR DE AND FAR SE NJ. THE 6PM FCST HAS BOOSTED POPS ALONG THE NJ COAST AND THROUGH MOST OF DE AND LOWER MD E SHORE. AS FOR THUNDER .. HAVE REDUCED THE RISK OF THUNDER TO I95 EWD AND THATS A LOW PROB WITH THE GREATEST THREAT...SUSSEX COUNTY DE. SO FAR AS OF THIS WRITING AT 633PM...NO LIGHTNING LATE THIS AFTN/EVENING IN OUR CWA. THE FCST TEMPS AND DEWS ARE ON TRACK WITH THE 5PM AND NO CHANGES EXPECTED IN THE 630PM ESTF WHICH FOLLOWS DIRECTLY FROM THE 5PM AND 6PM GRIDDED WORK. TEMPERATURES WILL FALL INTO THE 50S THROUGH MUCH OF THE AREA WITH SOME UPPER 40S POSSIBLE ACROSS THE POCONOS. TEMPERATURES ALONG THE COAST LINE WILL BE IN THE UPPER 50S TO LOWER 60S OVERNIGHT. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... THE MID LEVEL LOW CONTINUES TO DIG DOWN ACROSS THE OHIO VALLEY ON SATURDAY AND THEN STARTS TO RETROGRADE TO THE WEST A BIT THROUGH THE DAY. ENERGY ROTATING AROUND THIS SYSTEM WILL CREATE A FEW SHOWERS, MAINLY ACROSS OUR EASTERN AREAS THROUGH SATURDAY AFTERNOON AND CLEARING A BIT BY SATURDAY EVENING. TEMPERATURES WILL BE SLIGHTLY BELOW TO RIGHT AROUND NORMAL FOR SATURDAY. WHILE IT WON'T BE A CLOUD FREE DAY, THERE SHOULD BE POCKETS OF SUNSHINE ACROSS THE REGION THROUGH THE DAY UNTIL SKIES START TO CLOUD UP AGAIN TOWARD SATURDAY EVENING. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... THE PATTERN THROUGHOUT THE EXTENDED PERIOD REMAINS QUITE UNSETTLED WITH THE GREAT LAKES UPPER LEVEL LOW, STALLED FRONTAL BOUNDARY ACROSS THE WESTERN ATLANTIC, AND POSSIBLE DEVELOPMENT OF ANOTHER MID-LEVEL WAVE MOVING UP FROM THE SOUTHEAST STATES...ALL JAM PACKED INTO 5 DAYS. VERY LITTLE CHANGE IN PRIOR THINKING IN TERMS OF OUR SENSIBLE WEATHER THROUGHOUT MUCH OF THE EXTENDED PERIOD AS SPLIT FLOW ALOFT CONTINUES TO PLAGUE THE REGION. THE FLOW ALOFT DOES NOT ALLOW FOR MUCH PROGRESSION OF ANY OF THE ABOVE MENTIONED SYNOPTIC FEATURES THAT IS UNTIL MORE NORTHERN STREAM ENERGY IS PUMPED INTO THE CLOSED LOW ULTIMATELY LIFTING IT TO OUR NORTHEAST AND PUSHING THE FRONTAL BOUNDARY FURTHER SOUTH BY MONDAY. THEN WEAK HIGH PRESSURE BUILDS IN ON MONDAY FOR A VERY SHORT TIME, WHILE ANOTHER CLOSED MID-LEVEL LOW, EMBEDDED WITHIN THE SOUTHERN STREAM OF THE JET, BEGINS TO OPEN UP AS IT MOVES TOWARDS THE NORTHEAST. THIS LOOKS TO DEVELOP A SURFACE LOW PRESSURE ACROSS THE SOUTHEAST UNITED STATES THAT RIDES ALONG THE PREVIOUSLY STALLED FRONTAL BOUNDARY TO OUR SOUTH AND EAST. SHOWERS LOOK TO INCREASE FROM SOUTH TO NORTH FROM TUESDAY MORNING THROUGH NIGHT. AS THIS SECONDARY MID-LEVEL SHORTWAVE TROUGH OF LOW NEARS OUR REGION IT REALLY BEGINS TO FLATTEN OUT AND GETS SHEARED APART AS A BERMUDA HIGH MOVES RETROGRADES TOWARDS THE WEST ON WEDNESDAY. WITH THE PROXIMITY OF THE SURFACE LOW AND AN ATTENDANT SURFACE BOUNDARY TO US WE SLOWLY CLEAR OUT THE CHANCES FOR RAIN FROM WEST TO EAST LATE WEDNESDAY NIGHT INTO THURSDAY. SURFACE AND MID-LEVEL RIDGING TO OUR SOUTH WILL ALLOW A RETURN FLOW TO SET UP KEEPING A RATHER HUMID AIRMASS IN PLACE FOR THE REMAINDER OF THE LONG TERM PERIOD. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. TONIGHT...MAINLY VFR CONDITIONS CONTINUE INTO THIS EVENING. SCATTERED SHOWERS REMAIN POSSIBLE THROUGH THIS EVENING MAINLY FROM KTTN-KPNE-KPHL-KILG AND SOUTH AND EAST. WITH THE SKIES CLEARING OUT A BIT LATE TONIGHT, FOG MAY BE AN ISSUE AT SEVERAL OF THE TERMINALS LATE, ESPECIALLY AT THOSE WHICH HAVE HAD A BIT OF RAIN OFF AND ON TODAY. THE LOW LEVEL MOISTURE DOES START TO DRY OUT BUT NOT FAST ENOUGH TO PRECLUDE THE FORMATION OF FOG. FOR NOW WE WENT WITH MVFR VISIBILITIES AT KRDG, KABE, KTTN AND KMIV. THE GUIDANCE INDICATES THAT SOME LOWER CEILINGS MAY OCCUR IN THE 06Z-09Z TIME FRAME. HOWEVER, CONFIDENCE IS NOT HIGH THAT THEY WILL OCCUR AND WE HAVE LEFT THEM OUT OF THE CURRENT TAF FOR NOW. LIGHT SOUTHWEST TO WEST WINDS TONIGHT WILL VEER TO THE NORTHWEST AND THEN NORTH ON SATURDAY. SPEEDS ARE EXPECTED TO REMAIN AROUND 10 KNOTS OR LESS AT THE TERMINALS. OUTLOOK... SATURDAY NIGHT...VFR EXPECTED WITH LIGHT WEST WINDS. SUNDAY - SUNDAY NIGHT...MAINLY VFR. MVFR CONDITIONS POSSIBLE AT TIMES IN ISOLATED SHOWERS. MONDAY - VFR. TUESDAY - WEDNESDAY...MVFR OR LOWER CONDITIONS POSSIBLE WITH NUMEROUS SHOWERS AND SOUTHERLY WINDS. && .MARINE... SUB ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE AREA WATERS THROUGH SATURDAY. LOW PRESSURE WILL CROSS THE WATERS TO TONIGHT WHICH WILL BRING THE SOUTHERLY WINDS AROUND TO THE WEST OVERNIGHT AND THEN TO THE NORTHWEST ON SATURDAY. SEAS WILL BE AROUND 2 TO 4 FEET ON THE OCEAN AND WIND SPEEDS WILL REMAIN BELOW 25 KNOTS. OUTLOOK... SUB-SCA CONDITIONS EXPECTED ON OUR WATERS SATURDAY NIGHT THROUGH THE START OF THE NEW WEEK. OTHERWISE SEAS WILL BE AROUND 3-4 FEET THROUGH EARLY NEXT WEEK AND LOW PRESSURE TO THE NORTH AND EAST CONTINUES TO WEAKEN THROUGH THE WEEKEND. THE FRONTAL BOUNDARY TO OUR SOUTH WILL REMAIN CLOSE BY TO PROVIDE A GREATER CHANCE OF SHOWERS ON STARTING SUNDAY. WINDS WILL BE ON THE LIGHTER SIDE BUT BEGIN TO INCREASE ON MONDAY AS THEY TURN FROM THE SOUTH TO THE WEST. SEAS LOOK TO INCREASE A BIT ON TUESDAY AS ANOTHER SURFACE LOW PRESSURE SYSTEM FORMS ALONG THE STALLED FRONTAL BOUNDARY TO OUR SOUTH AND EAST AND MOVES UP INTO OUR WATERS BY WEDNESDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...DRAG/HEAVENER NEAR TERM...DRAG 634 SHORT TERM...MEOLA LONG TERM...HEAVENER AVIATION...DRAG/HEAVENER/MEOLA MARINE...HEAVENER/MEOLA
Hazardous weather outlook, Sep 28, 3:41 PM EDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 341 PM EDT FRI SEP 28 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-291945- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 341 PM EDT FRI SEP 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-291945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 341 PM EDT FRI SEP 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 28, 7:23 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
723 PM EDT FRI SEP 28 2012
NJZ013-019-020-290015-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
723 PM EDT FRI SEP 28 2012
...A THUNDERSTORM WILL MOVE FROM THE MOUNT HOLLY AREA IN BURLINGTON
COUNTY TO THE CREAM RIDGE AND NEW EGYPT AREA IN MONMOUTH AND OCEAN
COUNTIES...
AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR MOUNT HOLLY...OR ABOUT 15 MILES SOUTH OF
TRENTON...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR
COLUMBUS...JOBSTOWN...FIELDSBORO..AND PEMBERTON AROUND 730
PM...WRIGHTSTOWN AND FORT DIX AROUND 740 PM...CROSSWICKS AROUND 745
PM AND MCGUIRE AFB AROUND 750 PM. IT WILL THEN MOVE TO THE CREAM
RIDGE AND NEW EGYPT AREA.
FAIRLY BRIEF BUT HEAVY RAIN WILL FALL FROM THIS STORM. IN EXCESS OF
ONE HALF INCH OF RAIN WILL FALL IN SOME LOCATIONS...WHICH MAY CAUSE
SOME PONDING OF WATER IN POOR DRAINAGE AREAS.
DANGEROUS CLOUD TO GROUND LIGHTNING HAS OCCURRED WITH THIS STORM.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. PLEASE
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
WIND GUSTS TO 25 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4004 7422 3994 7486 4009 7486 4013 7482
4012 7478 4016 7471 4017 7466 4014 7462
4014 7459 4018 7461 4025 7429
MPDNearby
Special Weather Statements in New Jersey, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.